Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Taking Meroprolol Tartrate, Omeprazole, atorvastatin calcium and Plavix after strokes. Any side effect?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
My husband has had two small strokes (TIA) and is currently in the hospital with possibly a third. The first stroke was July 4 of this year. Really close together can't figure out why. Meds: are Meroprolol Tartrate 50mg, Omeprazole 50 mg, atorvastatin calcium 40mg and Plavix 75mg. Plavix was added when he had the 2nd stroke (Sept 23, 2013) but my husband feels his stomach can't tolerate it just like he couldn't tolerate the baby aspirin. He's told the Dr.s he wants to change and he may start on Effient. He does have a stent in artery of his heart put in 7 yrs ago. Why can't he stay on 81mg of baby aspirin with a anti-nausea medicine for his stomach.
Posted Mon, 4 Nov 2013 in General Health
Answered by Dr. Luchuo Engelbert Bain 1 hour later
Brief Answer:
No issues, no worries with respect to the change,

Detailed Answer:
Hi and thanks for the query,

It is true that Plavix and baby Aspirin both have the same roles in patients with risk factors of stroke, or who have developed stroke.

If he can tolerate baby Aspirin at 81mg, its fine. Being intolerant to Plavix should be discussed with his doctor. I do think it poses no problems changing from Plavix to baby Aspirin. Protecting the stomach with Omeprazole, eating regularly are important to reduce stomach disorders that might arise from consuming baby Aspirin.

To me, I think its ok. It is however worthwhile to discuss with his doctor. Thanks and hope this helps. Feel free asking follow up questions in case you have any specific concerns.

Bain LE, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor